Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
197 Doctors are Online

Lost sexual sensation of breasts and clitoris. On metoprolol for tachycardia. Could this be the reason?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1649 Questions
Question
My wife, age 63, has lost sexual sensation of breasts and clitoris, (she says "I used to" have good feeling there.) She takes 25 mg. (1/2 a 50 mg tablet) Metoprolol daily for occasional bouts of tachycardia, they came up about 3 years ago. She gets extremely sleepy in the late evenings (8 PM on). She has other symptoms that do not require treatment--heart rate of only ~50, and depressed blood pressure ~100/70. She suspects the Metoprolol is what makes her sleepy, does it also cause the loss in sexual sensation? What might she take to bring sexual feeling back. She is a good sport, but sex is not much for her anymore.
Posted Wed, 20 Nov 2013 in Sexual Problems
 
 
Answered by Dr. Lohit K 2 hours later
Brief Answer: Metoprolol may be the cause.Re-evaluate.Hb,TSH,RBS Detailed Answer: Hi, thanks for using XXXXXXX Low BP and low heart rate may be responsible for her symptoms as this cause reduced nutrient supply to tissues and hence reduced activity and easy fatigue. Even anemia, hypothyroidism also presents with above symptoms. Once her heart rate and BP comes to normal she will get back to normal as she don't have any other symptoms to correlate with the problem. So I advice you to re evaluate with your doctor for any cardiac problem, whether metoprolol is required to continue or not, also check for TSH level, blood sugar level and hemoglobin level (get done complete haemogram). These will help us to know the cause. For now ask her to take plenty of water, daily out door exercise for 30 min and nutritious food with adequate calorie intake. These will help in normalizing the body rhythm and also well being. Continue other drugs Estradiol transdermal system, aspirin, multiple vitamin and metoprolol till evaluation. I hope this answered your query and is helpful for you. Feel free to ask if any related query and I will be glad to answer them. If you like my answers kindly rate it, and write a review as well. Wish you a very happy life and good health. Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor